Announcement

Collapse
No announcement yet.

Not pretty

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Not pretty

    Hi,

    I posted a few days ago/week ago (?) about being newly diagnosed. However since apparently I've really not got things figured out, I thought I would post here.

    My doctor (not available much, not knowledgable particularly, and I will try to change doctors when my insurance changes, but she did diagnose it) had wanted me to be on OTC pain medications Advil, Tylenol, do the diet, take Prelief, and we discussed
    Elmiron (will have to order from Canada)
    Desipramine (will try, but must remain alert)
    She also recommended Benadryl (can only take at night as it makes me too sleepy).


    She did not know about anti-spasmodics, and we had quite a tussle about this, but she has ordered one (Levbid). She gave me some information about alternative treatments (herbal), but no guidance, and so I saw a naturopathic doctor/nutritionist.

    And I also have IBS. I've been working hard at the diet, and was taking her recommended dose of Advil and Tylenol, but it was really harsh on my stomach. So she has ordered (not rec'd yet) something that is like Advil, but supposed to be easier on the stomach, (Nembut . . . not sure). Alleve had always worked best for me, so I was trying that, which she said was OK.

    Here's what I started with:
    Added the Tylenol and Advil, then switched to Alleve (until the other stuff arrives)
    Taking Benadryl.
    Taking Prelief.
    Glucosamine
    Marshmallow Root

    I tried Quercetin, then Pumpkin Seed Oil.

    So Tuesday morning early woke up vomiting , really sick, but thought well, maybe I had eaten something that was off, maybe the Pumpkin Seed Oil was too much. So I stopped that one.

    So I was OK Wed. morning.

    Then early this morning the same thing happened.

    Of course it's really upsetting me. I'm older and celibate, so no pregnancy/morning sickness issues.

    I don't know if my poor sensitive stomach is just overwhelmed, though I always take any medication (traditional or herbal) with plenty of food? I don't know, as I just read the post about glycerin, if that has anything to do with it, though I purchased my supplements from Vitamin Cottage, and think here they're pretty careful. I'm particularly worried as I wanted to order the Elmiron, and I'm waiting for these other prescription meds (desipramine, Levbid, Nembut . . .not sure of the name right now)

    (The pain I get, though sometimes focused or burning is more general pelvic pain and anything Pyridium-like my stomach can't handle at all. )

    I'm really, really discouraged as I don't know WHAT to take now . . . whether to start over with just one thing for a week and then add things? I'm supposed to travel in a month, so that doesn't give me much time to figure anything out. And then in August I start graduate school.

    I've looked through all of the postings, read the IC survival guide and materials given to me by my doctor and other materials. And everyone is on such different regimens.

    Did anyone have this stomach problem starting out?

    Thanks.
    Waves
    Diagnosed 6/4/07, also IBS, migraines, allergies,
    hysterectomy, previous fibroids, cysts.

    Help measures in process -- hope to start PT, etc. Main pain meds: HEAT, Tylenol, Alleve, Working on diet!

    Cold infusion of Marshmallow Root tea 2x day, Citrus free Quercetin 2x day


    I am not my illness -- it's just a facet, I aim to enjoy life and pursue my dreams! I hope it makes me a more compassionate human being.

  • #2
    All NSAIDS like Advil and Aleve can cause stomach discomfort. Also, they are usually pretty hard on most IC'ers bladders. I am fortunate that I can take advil a couple times a week and it doesn't bother my bladder, but it sure does bother my stomach. I have severe GERD and have to take prilosec or nexium to coat my esophagus. I wake up several times a week and vomit in the morning. It's the GERD in my case that's doing it.

    I'd be very careful with all the supplements. Maybe try stopping ALL of them, and add one in each week to see if they are causing the side effects. It's really hard to figure out what is causing you to vomit when you are taking so many new things at one time.

    Easing into the new RX's is a good idea too, rather than starting them all at once. You'll never know which one is causing problems if you take them all together. Plus, please check with your pharmacist about reactions between the herbal stuff and the RX's. Sometimes the reactions can be dangerous.

    Hope you feel better soon.

    Sandy
    *IC-- Summer 2004; PFD--October 2005
    *Fibro--Fall 2000; CFS-- Fall 2000
    *MPS--Fall 2000; Crohn's disease-- 1997*IBS,GERD, *Migraines, hypothyroidism, GYN problems *Degenerative Disc Disease/scoliosis

    Total Abdominal Hysterectomy--adenomyosis--9\08

    04/17/09 Crohn's disease almost killed me with a combo of extreme constipation from pain medications. My bowel ruptured, I almost died from peritonitis and spent several days in the ICU then more in a private room on the floor. If you have any questions about severe constipation from pain meds please don't hesitate to send me a message.

    Comment

    Working...
    X